Alert archive / Colorado / Freeze Warnings in 2022
Freeze Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 11, 2022, 3:46 AM MDT for 5 counties in Colorado. It took effect at Oct 12, 2022, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2022, 3:46 AM MDT (09:46 UTC)
- In effect from
- Oct 12, 2022, 2:00 AM MDT
- Expired
- Oct 12, 2022, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS75 KPUB 110946 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Tue Oct 11 2022 COZ069>071-111800- /O.NEW.KPUB.FZ.W.0003.221012T0800Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 346 AM MDT Tue Oct 11 2022 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
398 WWUS75 KPUB 111858 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1258 PM MDT Tue Oct 11 2022 COZ069>071-120600- /O.CON.KPUB.FZ.W.0003.221012T0800Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 1258 PM MDT Tue Oct 11 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
888 WWUS75 KPUB 112153 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 353 PM MDT Tue Oct 11 2022 COZ069>071-121000- /O.CON.KPUB.FZ.W.0003.221012T0800Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 353 PM MDT Tue Oct 11 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
522 WWUS75 KPUB 120529 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1129 PM MDT Tue Oct 11 2022 COZ069>071-121330- /O.CON.KPUB.FZ.W.0003.221012T0800Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 1129 PM MDT Tue Oct 11 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...San Luis Valley. * WHEN...Until 9 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
451 WWUS75 KPUB 121018 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 418 AM MDT Wed Oct 12 2022 COZ070-071-121830- /O.NEW.KPUB.HZ.W.0001.221013T0800Z-221013T1500Z/ /O.CON.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 418 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Hard Freeze Warning, sub-freezing temperatures as low as 25 expected. * WHERE...Central and southern San Luis Valley. * WHEN...For the Freeze Warning, until 9 AM MDT this morning. For the Hard Freeze Warning, from 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-121830- /O.NEW.KPUB.FZ.W.0004.221013T0800Z-221013T1500Z/ /O.CON.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 418 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 29. For the second Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...Northern San Luis Valley. * WHEN...For the first Freeze Warning, until 9 AM MDT this morning. For the second Freeze Warning, from 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
806 WWUS75 KPUB 121501 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 901 AM MDT Wed Oct 12 2022 COZ070-071-122315- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ /O.CON.KPUB.HZ.W.0001.221013T0800Z-221013T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 901 AM MDT Wed Oct 12 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Central and southern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-122315- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ /O.CON.KPUB.FZ.W.0004.221013T0800Z-221013T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 901 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Northern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 10, 11:18 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 10, 11:18 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1118 PM MDT Mon Oct 10 2022 .SHORT TERM...(This evening through Tuesday) Issued at 238 PM MDT Mon Oct 10 2022 Key Messages: 1) Mostly quiet and dry conditions, with isolated rain and snow showers tomorrow afternoon along the southwestern mountains. 2) Spotty near critical to critical fire weather conditions possible along the I25 corridor Tuesday afternoon. Tonight... Relatively quiet weather conditions are expected again for the short term period. Synoptically, more weak and disorganized northwesterly flow is expected over the region. Given the weaker nature of the flow throughout the column, another relatively quiet and dry night, with more clearing skies, is expected across southern Colorado. Like the previous evening though, the exception to this will be across the southwestern mountains where weak orographic forcing and modest instability maintain isolated rain and snow showers. These showers are anticipated to dissipate quickly during the evening though as diurnal instability wanes. Looking at temperatures, as skies clear and winds become light and calm, temperatures will again fall quickly. The eastern plains will fall into the 40s, the mountain valleys dropping into the upper 20s to low 30s, and the mountains cooling into the 20s. Tomorrow... Tuesday will continue the relatively quiet stretch of weather across the region. With that said though, late in the day, a trough will be pushing into the region, which is supported in shorter range ensemble guidance such as the SREF and HREF. This trough will increase the synoptic ascent and flow over the area. The stronger flow will help to strengthen the orographic forcing over the higher terrain features. With that said though, the wave will also start pushing in drier air into the region. Given this, even with better synoptic support and orographic forcing, only isolated rain and snow showers are expected over the mountains, particularly the southwestern mountains. Others across southern Colorado are expected to remain dry. Given the increase in winds from the trough, even at the surface, and drier air advecting into the region, spotty near critical to critical fire weather conditions are possible along the I25 corridor during the day. As for temperatures, given drier air and stronger westerly winds aiding in downsloping compressional warming, an above average day is anticipated. The eastern plains will heat into the upper 70s to mid 80s, the mountain valleys will warm into the mid 60s, and the mountains will rise into the 40s and 50s. .LONG TERM...(Tuesday night through Monday) Issued at 238 PM MDT Mon Oct 10 2022 Key Messages: 1) Patchy blowing dust far eastern plains Tuesday evening. 2) Dry with temperatures at or slightly below seasonal normals. Larger-scale upper pattern of northwest flow aloft across the region, and an upper low sitting over the southern CA coast, will remain in place into the weekend. Pattern starts to shift Sat eve. Tuesday night through Thursday...Upper shortwave crosses the northern Rockies and Dakotas Tuesday evening, pushing a cold front south into eastern CO. Surface winds will become gusty and shift to a more northerly direction between 6 and 8 PM Tue eve, and since it has been so dry out east, patchy blowing dust is a safe bet for the far eastern plains for a couple hours through the night. This should be a dry cold front, though forcing may squeeze out some isolated showers over the Palmer early Tue evening. Otherwise, dry with about 5 degrees of cooling for max temps across the plains Wed, and another 5 degrees of cooling for Thu as surface winds remain easterly. Temps for the high valleys will remain stable and at seasonal levels. Friday and Saturday...The upper flow relaxes a bit and shifts to a more west to northwest direction. Another upper shortwave drops out of Canada and across the north central US, while the upper low off the West Coast starts to make a move inland across the CA Baja. This will start to draw some moisture up into southern AZ and NM. Conditions will remain dry and warm, with highs in the 60s to around 70F for the high valleys, and 70s across the eastern plains. Sunday and Monday...The northern shortwave is expected to push another backdoor cold front into eastern CO either late Sat or early Sun, though timing at this point is still a question. This will drop max temps across the plains by 5 to 7 degrees, producing highs both days right below seasonal levels. Meanwhile, the upper low to the west cross into AZ and draw more available moisture up into the Four Corners. Therefore, convection makes a return to the higher terrain beginning Sun afternoon and gradually spreads north and east into the next6 work week. Moore && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1113 PM MDT Mon Oct 10 2022 VFR conditions expected at all three terminals over the next 24 hours. Breezy west to northwest winds will increase at KCOS and KPUB Tuesday morning, and at KALS in the afternoon. Gusts to around 25 kts will be possible in the afternoon. A dry cold front will bring a wind shift from the north at KCOS and KPUB between 03z and 05z. Gusts up to 35 to even 40 kts will be possible with the frontal passage. Some isolated showers will be possible across the southern mountains Tuesday afternoon and evening but appear too sparse in coverage to directly impact the KALS terminal. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Oct 10, 11:15 PM MDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1115 PM MDT Mon Oct 10 2022 COZ058>089-093>099-120515- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1115 PM MDT Mon Oct 10 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Areas of frost will develop across the San Luis Valley again tonight which may damage tender vegetation. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms will be possible along the Continental Divide Tuesday afternoon and evening. Lightning will be the main concern. Peaks above 12000 feet may see light snow. Spotty critical to near critical fire weather conditions will be possible Tuesday afternoon over eastern Fremont and Pueblo Counties, south into western Las Animas County due to gusty winds and low humidity values. A strong cold front may produce areas of blowing dust on the Plains Tuesday night into Wednesday morning reducing visibility on area highways. Temperatures across the San Luis Valley will fall into the upper 20s to lower 30s each morning from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed the rest of tonight. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:51 AM MDT | Red Flag Warning | PUB | Huerfano, Pueblo | 10 hr |
Nearby
Freeze Warnings in Colorado, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.